Dust Storm, X Sw San Bernardino
- When
- March 10, 8:30 AM PST to 8:40 AM PST
- Where
- X Sw San Bernardino forecast zone
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.293, -116.086 (the zone’s center; the record gives no point)
Blowing sand and dust with visibility 50 feet in Rancho Cucamonga.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Blowing sand and dust with visibility 50 feet in Rancho Cucamonga.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Mar 10, 3:30 AM PST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 330 AM PST WED MAR 10 2004 .SYNOPSIS...ONSHORE FLOW AND A SHALLOW MARINE LAYER WILL BRING AREAS OF COASTAL LOW CLOUDS AND DENSE FOG THIS MORNING. OTHERWISE...FAIR BUT COOLER TODAY. OFFSHORE FLOW WILL DEVELOP WEDNESDAY AND THURSDAY BRINGING LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES ALONG WITH SUNNY AND WARMER DAYS WEST OF THE MOUNTAINS. STRONGER OFFSHORE WINDS ARE EXPECTED SUNDAY. COOLER NEXT WEEK AS UPPER LEVEL LOW PRESSURE MOVES THROUGH. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...STRATUS OVER THE COASTAL WATERS AND LOCAL DENSE FOG NEAR THE COAST THIS AM...OTHERWISE CLEAR. THE 00Z NKX SOUNDING HAD DRY WLY WINDS ALOFT. ONSHORE GRADIENTS AND TRENDS...EXCEPT WEAK OFFSHORE GRADIENTS FROM THE NE. SMALL SCALE MODELS SPIN UP AN EDDY TODAY AND THIS COULD CAUSE THE STRATUS TO LINGER NEAR THE BEACHES INTO THE AFTERNOON. OTHERWISE...FAIR BUT COOLER TODAY AS WEAK UPPER LEVEL LOW PRESSURE MOVES THROUGH. OFFSHORE FLOW REDEVELOP TONIGHT AND SHOULD KEEP MOST OF THE STRATUS AWAY...EXCEPT PERHAPS ALONG THE S COAST. THE BRIEF OFFSHORE FLOW WILL PEAK THU AM AND THEN WEAKEN INTO FRI. ANOTHER EDDY COULD BRING COASTAL STRATUS AGAIN EARLY FRI AM. NOT MUCH WARMING IN THE MOUNTAINS AND DESERTS WITH THE OFFSHORE FLOW DUE TO RELATIVELY LOW HEIGHTS AND COLD AIR ADVECTION. ONLY LOCAL WARMING W OF THE MOUNTAINS THU. COOLER FRI. .LONG TERM...OFFSHORE FLOW BEGINS TO REDEVELOP SAT AND COULD BE STRONG ON SUN AND THEN WEAKENS MON. WEAK TROUGHING TUE INTO WED FOR COOLING BUT BASICALLY DRY FLOW ALOFT. && .SGX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY...SEE LAXNPWSGX. && ATKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST WED MAR 10 2004 CAZ042-043-048-050-055>058-060>062-111400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST WED MAR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT DENSE FOG ADVISORY UNTIL 900 AM TODAY FOR ORANGE COUNTY COASTAL AREAS- DENSE FOG ADVISORY UNTIL 900 AM TODAY FOR SAN DIEGO COUNTY COASTAL AREAS- DENSE FOG ADVISORY UNTIL 900 AM TODAY FOR THE WESTERN PORTION OF THE SAN DIEGO COUNTY VALLEYS- A SHALLOW MARINE LAYER WILL CAUSE AREAS OF DENSE FOG NEAR THE COAST THIS MORNING. REFER TO LAXNPWSGX WWUS76 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES THURSDAY AND AGAIN SATURDAY AND SUNDAY. THE STRONGEST WINDS SHOULD BE SUNDAY MORNING. ATKIN
The national radar mosaic for the moment the first event began.
2 high wind, 1 dust storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393404, 5393403, 5393402.